Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 18, 2001, 2:10 AM EDT for Bracken County, Kentucky; Adams County, Brown County, Ohio. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2001, 2:10 AM EDT (06:10 UTC)
- Expired
- Jul 18, 2001, 4:00 AM EDT
- In force
- 110 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Bracken County, KY, Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 180611 FFWILN KYC023-OHC001-015-180800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 210 AM EDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BRACKEN COUNTY IN KENTUCKY... ADAMS COUNTY IN OHIO... BROWN COUNTY IN OHIO... * UNTIL 400 AM EDT... * AT 210 AM EDT...DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS...CONTAINING TORRENTIAL RAIN...MOVING SLOWLY SOUTH ACROSS THE AREA. THESE THUNDERSTORMS HAVE DROPPED 2 TO 3 INCHES OF RAIN ACROSS THE WARNED AREA IN THE LAST 2 HOURS...AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE THROUGH 4 AM EDT. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... WEST UNION... SEAMAN... RIPLEY... MANCHESTER... GEORGETOWN... ABERDEEN... BROOKSVILLE... AUGUSTA... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 9:37 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 17, 9:37 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 937 PM EDT TUE JUL 17 2001 CONVECTION ACROSS THE CWFA THIS EVE HAS BEEN RATHER STRONGLY FORCED...WITH NICE DPVA IN THE MID/UPPER LVLS AND RATHER ROBUST LLVL WAA. FOR THE PAST FEW HOURS...ACTIVITY HAS BEEN FOCUSED ALONG MESOSCALE BNDRY DRAPED OVER SW OHIO AND EAST CENTRAL INDIANA. PWAT ON 00Z SOUNDING OVER 2 INCHES (2.04)...AND HV SEEN INCREASINGLY EFFICIENT RAINERS INCLUDING A MEASUREMENT OF 4+ INCHES IN ADAMS COUNTY IN 90 MINUTES. VERY DRY ANTECEDENT CONDS HV KEPT FLOOD THREAT DOWN SO FAR...BUT NOT REAL COMFORTABLE WITH HOW ACTIVITY IF BEGINNING TO TRAIN UP. WL BE CONSIDERING FFA THROUGH 10-1030 PM. A REST OF PREV FCST STILL LKS GOOD. .ILN...NONE. JOHNSTONE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:00 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 60 min |
| Jul 17, 8:36 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 54 min |
| Jul 17, 9:30 PM EDT | Flash Flood Warning | ILN | Adams, Brown | 2 hr |
| Jul 17, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 45 min |
| Jul 17, 11:38 PM EDT | Flash Flood Warning | ILN | Butler, Clermont, Preble, Warren | 4 hr |
| Jul 17, 11:50 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 40 min |
| Jul 18, 12:05 AM EDT | Severe Thunderstorm Warning | ILN | Clermont | 55 min |
| Jul 18, 12:09 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 36 min |
Nearby
Flash Flood Warnings in Ohio, 2001Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.